Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Composition algebras over rings of genus zero

Author: S. Pumplün
Journal: Trans. Amer. Math. Soc. 351 (1999), 1277-1292
MSC (1991): Primary 17A75; Secondary 14H99
MathSciNet review: 1422907
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The theory of composition algebras over locally ringed spaces and some basic results from algebraic geometry are used to characterize composition algebras over open dense subschemes of curves of genus zero.

References [Enhancements On Off] (What's this?)

  • [A] A. A. Albert, Quadratic forms permitting composition, Ann. of Math. (2) 43 (1942), 161–177. MR 0006140
  • [BJ] Stanisław Balcerzyk and Tadeusz Józefiak, Commutative Noetherian and Krull rings, Ellis Horwood Series: Mathematics and its Applications, Ellis Horwood Ltd., Chichester; distributed by Prentice Hall, Inc., Englewood Cliffs, NJ, 1989. Translated from the Polish by Maciej Juniewicz and Sergiusz Kowalski. MR 1130610
  • [BS] F. van der Blij and T. A. Springer, The arithmetics of octaves and of the group 𝐺₂, Nederl. Akad. Wetensch. Proc. Ser. A 62 = Indag. Math. 21 (1959), 406–418. MR 0152555
  • [G] J. van Geel, Applications of the Riemann-Roch theorem for curves to quadratic forms and division algebras, UCL, Recherches de math. 7 (1991), 1-32.
  • [H] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • [J] N. Jacobson, Composition algebras and their automorphisms, Rend. Circ. Mat. Palermo (2) 7 (1958), 55–80. MR 0101253
  • [Kn] Manfred Knebusch, Grothendieck- und Wittringe von nichtausgearteten symmetrischen Bilinearformen, S.-B. Heidelberger Akad. Wiss. Math.-Natur. Kl. 1969/70 (1969/1970), 93–157 (German). MR 0271118
  • [KPS] M.-A. Knus, R. Parimala, and R. Sridharan, On compositions and triality, J. Reine Angew. Math. 457 (1994), 45–70. MR 1305278, 10.1515/crll.1994.457.45
  • [Kü] B. Küting, Kompositionsalgebren über rationalen Funktionenkörpern, Dissertation. Fern Universität, Hagen, 1987.
  • [L] T. Y. Lam, Serre’s conjecture, Lecture Notes in Mathematics, Vol. 635, Springer-Verlag, Berlin-New York, 1978. MR 0485842
  • [M] Kevin McCrimmon, Nonassociative algebras with scalar involution, Pacific J. Math. 116 (1985), no. 1, 85–109. MR 769825
  • [Mi] James S. Milne, Étale cohomology, Princeton Mathematical Series, vol. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531
  • [P1] Holger P. Petersson, Composition algebras over algebraic curves of genus zero, Trans. Amer. Math. Soc. 337 (1993), no. 1, 473–493. MR 1108613, 10.1090/S0002-9947-1993-1108613-X
  • [P2] Holger P. Petersson, Composition algebras over a field with a discrete valuation, J. Algebra 29 (1974), 414–426. MR 0364380
  • [Pf] Albrecht Pfister, Quadratic lattices in function fields of genus 0, Proc. London Math. Soc. (3) 66 (1993), no. 2, 257–278. MR 1199066, 10.1112/plms/s3-66.2.257
  • [Pu1] S. Pumplün, Composition algebras over open dense subschemes of curves of genus zero, Non-Associative Algebra and its Applications (Santos Gonzalez, ed.). Kluwer Academic Publishers, Dordrecht, 1994, pp. 341-343. CMP 95:14
  • [Pu2] S. Pumplün, Kompositionsalgebren über Ringen vom Geschlecht Null. Dissertation, Fern Universität, Hagen, 1995.
  • [R] I. Reiner, Maximal orders, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], London-New York, 1975. London Mathematical Society Monographs, No. 5. MR 0393100
  • [S] Winfried Scharlau, Quadratic and Hermitian forms, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 270, Springer-Verlag, Berlin, 1985. MR 770063
  • [T] A. Tillmann, Unzerlegbare Vektorbündel über algbraischen Kurven, Dissertation. Fern Universität, Hagen, 1983.
  • [Wi] E. Witt, Über ein Gegenbeispiel zum Normensatz, Math. Z. 39 (1934), 462-467.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 17A75, 14H99

Retrieve articles in all journals with MSC (1991): 17A75, 14H99

Additional Information

S. Pumplün
Affiliation: Fakultät für Mathematik, Universität Regensburg, Universitätsstr. 31, 93040 Regensburg, Germany
Address at time of publication: Department of Mathematical Sciences, New Mexico State University, Las Cruces, New Mexico 88003

Received by editor(s): February 20, 1996
Article copyright: © Copyright 1999 American Mathematical Society